Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 34, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 18, 2017, 4:32 PM CDT for Jackson County, Wisconsin. It took effect at Jun 18, 2017, 11:25 PM CDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 4:32 PM CDT (21:32 UTC)
- In effect from
- Jun 18, 2017, 11:25 PM CDT
- Expired
- Jun 20, 2017, 7:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3).
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
299 WGUS43 KARX 182132 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 432 PM CDT Sun Jun 18 2017 .Heavy rain that fell across upper portions of the Black River on Saturday is causing significant rises of water levels. At Black River Falls...the river is forecast to rise above Flood Stage tonight. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-190932- /O.NEW.KARX.FL.W.0034.170619T0425Z-170620T1200Z/ /BRFW3.1.ER.170619T0425Z.170619T1200Z.170619T1800Z.NO/ 432 PM CDT Sun Jun 18 2017 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Black River At Black River Falls. * from this evening to Tuesday morning. * At 3:15 PM Sunday the stage was 44.3 feet. * Flood stage is 47.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage tonight and continue to rise to near 47.9 feet Monday morning. The river is expected to fall below flood stage Monday afternoon. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080 $$ Hollan
2 follow-up statements
136 WGUS83 KARX 190225 FLSARX Flood Statement National Weather Service La Crosse WI 925 PM CDT Sun Jun 18 2017 .The Black River is forecast to rise above Flood Stage at Black River Falls tonight. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-191725- /O.EXT.KARX.FL.W.0034.170619T0450Z-170620T1200Z/ /BRFW3.1.ER.170619T0450Z.170619T1200Z.170619T1800Z.NO/ 925 PM CDT Sun Jun 18 2017 The Flood Warning continues for The Black River At Black River Falls. * until Tuesday morning...Or until the warning is cancelled. * At 8:15 PM Sunday the stage was 45.5 feet. * Flood stage is 47.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage tonight and continue to rise to near 47.9 feet Monday morning. The river is expected to fall below flood stage Monday afternoon. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080 $$ Hollan
705 WGUS83 KARX 190910 FLSARX Flood Statement National Weather Service La Crosse WI 410 AM CDT Mon Jun 19 2017 .The Black River at Black River Falls has failed to rise above flood stage as previously expected. The river peaked around 45.5 feet Sunday evening and has begun falling. That falling trend is forecast to continue through Tuesday. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-190940- /O.CAN.KARX.FL.W.0034.000000T0000Z-170620T1200Z/ /BRFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 410 AM CDT Mon Jun 19 2017 The Flood Warning is cancelled for The Black River At Black River Falls. * At 2:15 AM Monday the stage was 45.0 feet. * Flood stage is 47.0 feet. * Forecast...The river crested below flood stage at 45.5 feet. The river will continue to fall to 43.0 feet by Tuesday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 18, 2:36 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 18, 2:36 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 236 PM CDT Sun Jun 18 2017 .SHORT TERM...(This evening through Monday) Issued at 236 PM CDT Sun Jun 18 2017 Diurnally driven scattered showers and isolated thunderstorms within northwest flow aloft this afternoon into the early evening will dissipate soon after sunset. Mostly cloudy skies and light westerly wind will allow temperatures to drop into the mid 50s. Monday will be very similar to today. Steepening low level lapse rates in the afternoon will result in roughly 500 J/kg of available CAPE. Some scattered showers/thunderstorms are again possible region-wide. Otherwise, skies will be partly to mostly cloudy with highs in the upper 60s to mid 70s. Northwest winds will continue with some afternoon gusts nearing 25 mph given roughly 20 to 30 kts within the mixed boundary layer. .LONG TERM...(Monday night through Sunday) Issued at 236 PM CDT Sun Jun 18 2017 Shower chances continue Monday night into Tuesday morning as a Canadian short-wave drops south across the area. Thunder is not expected with little to no instability in the overnight hours. A northwest to southeast oriented surface ridge then moves across the forecast area Tuesday afternoon into Tuesday night, resulting clearing skies and dry conditions. Cooler conditions with northwest breezes will continue Tuesday with highs generally in the 70s. Fast zonal flow aloft develops across then northern tier states by mid-week with the majority of short-wave energy near or north of the Canadian border. That said, one of these waves will push a warm front across the forecast area on Wednesday, followed by a cold front Wednesday night into Thursday. Return southerly flow across the central/northern Plains results in a plume of higher instability somewhere across the eastern Dakotas/western MN, but this appears mostly displaced from the warm advective convection farther east on Wednesday. Instability axis then folds over across the forecast area Wednesday night ahead of the advancing cold front. When combined with increasing deep layer shear and mid level moisture transport, could see some stronger (possibly severe) storms. Overall, confidence is still low given timing/ location differences between model guidance, but something to watch over the next couple of days. Wednesday does appear to be one of the warmer days of the week, with highs topping out in the mid 70s to near 80 degrees. Thursday into next weekend, the synoptic pattern shifts again to a broad trough across much of the central/eastern CONUS. This pattern will allow for multiple short waves to pass across the region, although model consensus concerning the timing, placement, and strength of each wave is poor at this time. Will stick with consensus POPs, resulting in periodic shower and thunderstorm chances. For any particular spot, would expect more dry periods than wet, although temperatures look to be on the cooler side for late June. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1252 PM CDT Sun Jun 18 2017 The combination of cyclonic flow and cold air aloft will keep a broken 3 to 5K deck of clouds across the area through the TAF period. With diurnal mixing this afternoon and late Monday morning, the sustained west to northwest winds will climb into the 10 to 15 knot range with wind gusts of 20 to 25 mph. Outside of these time periods the wind speeds will be generally less than 10 knots. There will be scattered showers isolated thunderstorms during the afternoon and evenings, but the impact on the TAF sites will be minimal. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rogers LONG TERM...Rogers AVIATION...Boyne
Hazardous weather outlook, Jun 18, 3:21 AM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 321 AM CDT Sun Jun 18 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 321 AM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon into early evening. The main risk from any storms will be lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms are again expected Monday afternoon and early evening, with the main risk being lightning. Additional thunderstorm chances will return to the area Wednesday through Friday. At this time, it remains too early to determine the risk for any severe weather. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Lawrence
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:12 PM CDT | Special Weather Statement | ARX | Buffalo, Clark, Jackson, Trempealeau | 33 min |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.